Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: May, 1976, Volume 44, Issue 3

Solutions of General Equilibrium Problems for a Trading World<547:SOGEPF>2.0.CO;2-V
p. 547-559

Elhanan Helpman

Defining each good (factor) in each different country as a distinct good (factor), one can use Scarf's algorithm to solve general equilibrium problems for a trading world. The dimension of such problems grows very fast with the number of goods (factors) and countries, making computations extremely costly. Here we present a method for solving general equilibrium problems for a trading world which can be applied to a class of problems, and which requires considerably less computation time than the direct application of Scarf's algorithm.

Log In To View Full Content